Laminitis

_HP_

Well-Known Member
Joined
25 November 2009
Messages
2,023
Spoke to my vet this morning and he said as she will only be having a total of three or four doses over the week, the risk is very low and he's only seen two cases of laminitis with this, where the horses were on it for much longer. I'm going to keep a close eye on her and if there is any sign of lameness I'll stop the steroids.

I'm still a bit worried but my mind is more at ease than it was before. Keeping my fingers crossed.
I would just keep a close eye and treat as a Laminitic. I expect that those horses affected were probably more susceptible to Laminitis to start with.
 

Pinkvboots

Well-Known Member
Joined
25 August 2010
Messages
15,712
Location
Hertfordshire
I know if your horse has an underlying condition like cushings or ems vets will recommend you don't give them steroids as there is an increased risk of getting laminitis, my horse had an injury that they wanted to put steroid in she was already borderline cushings so they tested her for ems and cushings again before they even considered giving them to her unfortunately she was positive for both so they said no way.

As long as you don't suspect she has either condition I would not be too worried of course there is a risk but most drugs come with a risk and they may be your only solution to treat the condition.
 

Apercrumbie

Well-Known Member
Joined
3 November 2008
Messages
4,786
Location
South-West
Keep a very close eye on your horse but otherwise proceed with the treatment. If the steroids cause laminitis, you can stop that treatment immediately before any lasting damage.
 

Fiona

Well-Known Member
Joined
14 July 2001
Messages
10,150
Location
N. Ireland
Our mare had steroids to treat a rash without incident. ..

Now if it flares up she gets piriton as that was a safer longer term option.

If your vet is happy with the low dose then thats reassuring. .
 
Top